MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT; PROSTHESIS KNEE

ZIMMER BIOMET, INC. NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT; PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094)
Date of Event 08/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - medical product: femoral component option for cemented use only size e right, catalog #: 00576401552, lot #: 65011105.All poly petella standard cemented size 29 mm diameter 8.0 mm thickness, catalog #: 00597206529, lot #: 64774852.Articular surface size ef 10 mm height "use with plate 3, catalog #: 00596403210, lot #: 63928161.Nxg cm flx fm/cm tb/pe/pept, catalog #: 98000250001, lot # unk.H3: customer has indicated that the product will not be returned because product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient underwent a revision procedure seven months post implantation due to aseptic loosening of tibia.Attempts to obtain additional information have been made; however, no more is available at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, h11.Reported event was unable to be confirmed due to limited information received from the customer.Device was not returned.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the initial medwatch.Updated: b4, b5, d2, g1, g2, g3, g6, h1, h2.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the initial medwatch.Updated: b4, b5, b6, d2, e1, g1, g3, g6, h1, h2, h6.Correction: b3.D10: refobacin bc r 1x40 us x 2 catalog # 110034355 lot # l0704y09ba.
 
Event or Problem Description
It was reported patient underwent a revision procedure seven months post implantation due to aseptic loosening of tibia.During the revision severe polyethylene synovitis and grossly loose and subsided tibia were noted.Femur, tibia, and articular surface were revised.Attempts to obtain additional information have been made; however, no more is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, d5, g3, g6, h1, h2, h3, h6, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility with no issues noted.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient presented with aseptic loosening, progressive varus deformity, and pain, with infection ruled out through a negative workup.Surgery was performed under general anesthesia with an adductor block, and estimated blood loss was 200 ml.Intraoperatively, severe polyethylene synovitis was observed, and the tibial component was found to be grossly loose and subsiding into varus.The femoral component, although well-fixed, was revised to achieve proper knee balance.Trial implants demonstrated excellent alignment, balance, and tracking.The patellar component was intact and did not require resurfacing.Final components were implanted successfully, the wound was thoroughly irrigated and closed in layers, and no intraoperative complications occurred.This complaint can be confirmed based on the medical records provided.A definitive root cause cannot be determined.A field action was previously initiated to address this issue.No new corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19547427
Report Number0001822565-2024-02004
Device Sequence Number6806628
Product Code JWH
UDI-Device Identifier00889024218840
UDI-Public(01)00889024218840(17)290929(10)J6642324
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00598603702
Device Lot NumberJ6642324
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer11/20/2024
01/06/2025
03/03/2025
08/13/2025
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date11/22/2024
01/08/2025
03/25/2025
09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ZFA-2022-00240
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight59 KG